Outcomes/Effectiveness Research Higher risk of death or heart attack in first 90 days after cardiac patients stop taking clopidogrel
Earlier studies suggest that cardiac patients may experience problems after they stop taking the blood-thinning drug, clopidogrel, due to a potential rebound effect that may be caused by increased activation of blood platelets (cells involved in blood clotting). A new study has found a twofold increase in the risk of death or heart attack in the first 90 days after acute coronary syndrome patients stopped taking clopidogrel compared with later time intervals (91-360 days) and compared with patients remaining on clopidogrel therapy. It also demonstrated that the adverse outcomes occurred across multiple patient groups: women vs. men, percutaneous coronary intervention vs. medical therapy without stents, drug-eluting stents vs. bare metal stents, and duration of clopidogrel treatment before cessation (>6 months vs. <6 months).
The study also highlighted the incidence of bleeding events around the time of clopidogrel cessation (~7 percent) and showed that the clustering of adverse events was specific to clopidogrel discontinuation. The fact that there was a clustering of adverse events after stopping clopidogrel but not after stopping an angiotensin converting enzyme inhibitor medication (while staying on clopidogrel) suggests that the clustering of events is not a general effect of stopping medications, note the researchers.
Their findings suggest an urgent need to develop strategies to attenuate the observed clustering of events after the end of a prescribed clopidogrel treatment course. The study population included 1,656 patients with postacute coronary syndrome patients who stopped clopidogrel and had been event-free before stopping the drug. This study was funded by the Agency for Healthcare Research and Quality (Contract No. 290-05-0033).
See "Adverse events after stopping clopidogrel in post acute coronary syndrome patients: Insights from a large integrated healthcare delivery system" by P. Michael Ho, M.D., Ph.D., Thomas T. Tsai, M.D., M.Sc., Tracy Y. Wang, M.D., M.H.S., and others in Circulation: Cardiovascular Quality and Outcomes 3, pp. 303-308, 2010.
ver historia personal en: www.cerasale.com.ar [dado de baja por la Cancillería Argentina por temas políticos, propio de la censura que rige en nuestro medio]//
weblog.maimonides.edu/farmacia/archives/UM_Informe_Autoevaluacion_FyB.pdf - //
weblog.maimonides.edu/farmacia/archives/0216_Admin_FarmEcon.pdf - //
www.proz.com/kudoz/english_to_spanish/art_literary/523942-key_factors.html - 65k - // www.llave.connmed.com.ar/portalnoticias_vernoticia.php?codigonoticia=17715 // www.frusculleda.com.ar/homepage/espanol/activities_teaching.htm // http://www.on24.com.ar/nota.aspx?idNot=36331 ||